MAUDE Adverse Event Report: SENDX MEDICAL, INC. ABL80 FLEX CO-OX; ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER

SENDX MEDICAL, INC. ABL80 FLEX CO-OX; ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER
Model Number 393-841
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
This is a data complaint about pco2.On (b)(6) 2022, the customer measured patient blood on abl80 co-ox (part number: 393-841, serial number: (b)(4)) with sensor cassette (part number: 945-719, lot number: 343659) in the er.The pco2 result was 41.8 mmhg.However, after that the patient transport to hcu, they measured the patient blood again on abl825 flex (serial number: (b)(4)) in the hcu on (b)(6) 2022; the pco2 result was 88.8 mmhg.Then, the dr.Reported the first pco2 result on abl80 as false low, based on the patient condition.The measurement of 88.8 mmhg was the expected value from the doctor.After receiving this complaint from the customer, the field rep visited the hospital and checked the abl80 co-ox.He measured mqc on the abl80 co-ox and the result was failed.Afterwards, he replaced the sensor cassette.
 
Additional Manufacturer Narrative
With the purpose to investigate the area of the pco2 membrane with the particle, it was planned to make a cross section for sem.But several attempts on dummy pco2 sensors showed that it due to the thick film design was impossible with high probability to break them precisely through the pco2 sensor.As this was not successful, it has been decided to not inspect the failing pco2 sensor by sem.Instead the thickness of the pco2 cap membrane on a control pco2 sensor was sought determined in optical microscope and it was estimated to be about 40 micron.As this is of the same order of size as the embedded particle, this could explain membrane-particle delamination, resulting in leakage of sub solution through the cap membrane.If more attempts should be made, it could be sending the pco2 sensor to an external laboratory, specialized in fibsem.It is although the assessment that it will still not give a clear answer to what has actually happened, e.G.How the sub solution leaked.The costs for fibsem are min.$2000 and the analysis response time is minimum one month.This, together with the low probability that it is the right examination and that it will give more precise information than we already have with our own membrane thickness measurement, leads us to not follow this path.Fibsem is not assessed to clarify the origin of the small particle and how it ended in the pco2 membrane.
 
Additional Manufacturer Narrative
The initial report (mdr 2027541-2022-00002) and first follow up report (mdr 2027-2022-00002 follow up #1) were submitted to the test portal (https://esgtest.Fda.Gov/) within the 30 day deadline for submission.It was discovered after discussion with cdrh apps support regarding issues with submission for the second follow up report that the initial and first follow up were sent to the test portal and not to the production portal (https://esg.Fda.Gov/).The initial and first follow up report were submitted to the production portal on the day we discovered the issue ((b)(6)2023), which made the reports 64 and 10 days late, respectively.Capa-01172 was initiated for the late mdr reporting and the investigation is still ongoing.The initial and first follow up submissions were confirmed to have been received by emdr, and emdr has advised to create a third follow up report to provide a justification for the late submissions.
 
Additional Manufacturer Narrative
When the sc (b)(6) was installed on (b)(6) 22, it had low pco2 sensitivity due to dry out during shipping.After 3 days in analyzer, it at (b)(6) 22 reached pco2 sensitivity just above the lower limit of 30 mv/mmhg and it stayed there until 12/11/22 where it suddenly increased to 70-73 mv/mmhg, just below the upper limit of 75 mv/mmhg.At this point, mqc5+ was performed, but the pco2 sensor failed level 1 and level 2 were low and thereafter the sensitivity increased to >75 mv/mmhg.Because of pco2 sensitivity outside the range 30-75 mv/mmhg, it was not possible to test the sensor for linearity.The solution pack was changed as remediation, but after the liquid transport associated with start-up on the new sp, the pco2 sensitivity had increased to above the analyzers upper acceptance limit.The pco2 sensor was investigated by impedance measurement and microscopy.It was found the impedance was ~200 kohm, indicating low level of sub solution present in the pco2 sensor.This indicates a leak in the membrane, which was confirmed by microscopy by the presence of a ~31 m particle embedded in the pco2 membrane.Testing of returned sensor cassette is ongoing.The inner membrane will be examined to see if decreased size was present and attributed to the failure.

Brand Name
ABL80 FLEX CO-OX
Common Device Name
ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER
Manufacturer (Section D)
SENDX MEDICAL, INC.
1945 palomar oaks way
carlsbad CA 92011
Manufacturer (Section G)
SENDX MEDICAL, INC.
1945 palomar oaks way
carlsbad CA 92011
Manufacturer Contact
angie hsu
1945 palomar oaks way
carlsbad, CA 92011
MDR Report Key16363976
Report Number2027541-2022-00002
Device Sequence Number6748521
Product Code CHL
UDI-Device Identifier05700693938417
UDI-Public(01)05700693938417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number393-841
Device Catalogue Number393-841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer11/11/2022
11/11/2022
11/11/2022
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date02/13/2023
02/13/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown